MAUDE Adverse Event Report: ALCON GRIESHABER AG FLEXIBLE IRIS RETRACTOR; CLIP, IRIS RETRACTOR

ALCON GRIESHABER AG FLEXIBLE IRIS RETRACTOR; CLIP, IRIS RETRACTOR
Catalog Number 611.74
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that after a cataract surgery, it was observed under a microscope that an ophthalmic retractor stopper part was torn.The damaged part was a circular silicone part, extraocular.The retractor was removed at the end of the surgery and the surgery was completed without any problem.There was no patient harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The sample received with inner blister, outer blister and cover foil showing the lot information.The sample shows macroscopic signs of damage.The silicone stopper was missing.The sample shows no signs of surgery residues.The sample was visually inspected with the aid of a photomicroscope with various magnifications.The sample was visually inspected.It was noticed that the silicone stopper was missing.As the blister was opened by the customer, he handled the product.The point in time when the malfunction occurred, can no longer be determent.It cannot be determined how or where the damage to the sample occurred; therefore a root cause for the customers reported event could not be determined.However, the damage was consistent with damage that can occur due to improper handling.The exact root cause for the customers reported event is unknown, therefore, specific action cannot be taken.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
FLEXIBLE IRIS RETRACTOR
Common Device Name
CLIP, IRIS RETRACTOR
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16495175
Report Number3003398873-2023-00032
Device Sequence Number6451776
Product Code HOC
UDI-Device Identifier07612717012226
UDI-Public07612717012226
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number611.74
Device Lot Number14PJE1
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/21/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date03/07/2023
Supplement Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown